MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
A stealth orbital atherectomy device (oad) was selected for treatment in the common femoral artery via 6fr access.The driveshaft of the oad broke during an attempt to advance the oad over the bifurcation.A competitor catheter was inserted in order to pull the guide wire and fragment of oad into the sheath and out of the patient.The procedure was completed with a smaller oad and angioplasty with excellent results and minimal delay.The patient was stable and was discharged without complication.
 
Additional Manufacturer Narrative
Device analysis results: the oad was received at csi for investigation.The oad operated as intended during functional testing.Visual examination revealed the driveshaft was fractured at the distal edge of the crown.The nose of the driveshaft was not returned.Scanning electron microscopy identified fatigue striations on the fractured filar faces.The fractured driveshaft filars are likely the result of localized, elevated stress levels applied to the driveshaft while spinning.It is hypothesized that the angle into the ostial iliac placed a tight radius bend on the guide wire and driveshaft.It is hypothesized that spinning through this location surpassed the design limits of the driveshaft.However, the exact root cause of the fracture cannot be determined.At the conclusion of the device analysis investigation, the reported driveshaft fracture was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul, mn
MDR Report Key9864873
Report Number3004742232-2020-00093
Device Sequence Number3183739
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)221031(10)293922
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number293922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR